Prof. Abraham Berman
Dept of Mathematics, The Technion
I completed my M.Sc. in Mathematics at the Technion in 1968 and my Ph.D. in Applied Mathematics at Northwestern University in 1970. Since then I have held Visiting Professorships and Research Positions at a number of institutions including: McGill University; The University of Tennessee; The Rensellaer Polytechnic Institute The University of California; The University of New South Wales; The Institute for Advanced Studies, Princeton; University College Dublin; The Technical University of Berlin; Rockefeller University; National Research Institute for Mathematical Sciences, Pretoria; University of Science and Technology of China; and the Hamilton Institute. I have also served on a number of international and national committees and I am a former editor of the SIAM Journal on Matrix Analysis and a Special Editor of Linear Algebra and its Applications. I am the co-author of six textbooks/research monologues, have authored over 70 journal papers, and have supervised 27 research students. I am currently Professor of Mathematics at the Technion, Israel and my current research interests include nonnegative matrices and their applications, stability and combinatorial matrix theory. I am also interested in mathematics education.
Selected recent publications
B. Abramovitz, M. Berezina, A. Berman, Useful mistakes, International journal of mathematical education in science and technology Vol. 34(5), pp, 756-764.
A. Berman, X. D. Zhang, Bipartite density of cubic line graphs, Discrete mathematics, Volume 260, pp. 27-35, 2003.
F. Barioli and A. Berman, The maximal cp-rank of rank-k completely positive matrices, Linear Algebra and its applications, Vol. 363, pp. 57-63, 2003.
A. Berman, X. D. Zhang, On the spectral radius of graphs with cut vertices, Journal of combinatorial theory, Series B 83, pp. 233-240, 2001.
A.Berman and N.Shaked-Monderer, Completely Positive Matrices, World Scientific, 2003